Reversal reaction to Hansen's disease.

Ming H. Jih, Arash Kimyai-Asadi, William R. Levis

Research output: Chapter in Book/Report/Conference proceedingChapter

Abstract

A 25-year-old man with a history of mid-borderline (BB) Hansen's disease developing a reversal reaction after starting dapsone and rifampin therapy is presented. His clinical features included erythematous, edematous plaques and peripheral neuropathy. Reversal reactions are caused immunologically by enhanced cell-mediated (Th-1) immunity to Mycobacterium leprae, resulting in inflammation of infected tissues, such as skin and nerves. Acute neuritis can lead to permanent nerve damage and necessitate prompt treatment with prednisone and/or clofazamine.

Original languageEnglish
Title of host publicationJ Drugs Dermatol
Pages70-71
Number of pages2
Volume1
Edition1
StatePublished - Jul 1 2002

Fingerprint Dive into the research topics of 'Reversal reaction to Hansen's disease.'. Together they form a unique fingerprint.

Cite this